MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, at preparation before use for a therapeutic lymph node puncture procedure (patient was under anesthesia), the needle adjuster could not be locked or unlocked.No injury reported.The user completed the case with another device and with no delay of more than fifteen (15) minutes.There was no patient harm and no injury reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
(b)(6).The subject device was received and evaluated.Device evaluation and inspection, the following were noted : inspection of the returned needle found the adjuster is bent and deformed.There is no protective clip at the position of the needle adjuster , this adjuster is for function: (to prevent the needle core adjuster from bending) during transportation.The needle adjuster is bent and cannot be pressed, causing the needle core to lock and cannot be adjusted.Functional test performed by gently moving the bent needle adjuster by hand, and after trying to restore the bending position of the needle adjuster, then the needle can be freely slid and the needle adjuster can be locked and released by pressing.Evaluation of the device, service inspection noted that the needle adjuster is made of plastic, which is easy to bend and deform under external force.It is suspected that it is caused by pressure during transportation or use and storage, which is not a product quality issue.Before unsealing, there is a protective clip in the package to prevent the needle adjuster from being pressed and bent.It is stated to remove the protective clip before use and make a visual inspection to confirm that the needle adjuster is not damaged.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the reported event was likely caused by not pressing the needle adjuster lever straight, which applied force in the diagonal direction to the needle adjuster lever.This likely deformed the needle adjuster lever and made it unable to slide in the locking direction.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿before pushing the needle slider, confirm that the needle adjuster is fixed firmly.Be sure to firmly fix the needle adjuster.Otherwise, it could cause excess extension of the needle from the distal end of the sheath and perforation, bleeding, mucous membrane damage may result.¿ ¿if you feel excessive resistance while operating the needle adjuster lever, release the needle adjuster lever once and fix it again.Otherwise, it could damage the needle adjuster lever and patient injury, such as perforation, bleeding, or mucous membrane damage could result.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15214561
Report Number9614641-2022-00134
Device Sequence Number17534515
Product Code FCG
UDI-Device Identifier04953170240935
UDI-Public04953170240935
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot Number19K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown